Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 11, 1994, 4:20 AM CDT for Canadian County, Kingfisher County, Logan County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 1994, 4:20 AM CDT (09:20 UTC)
- Expired
- Apr 11, 1994, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Kingfisher County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110922
FFWOKC
OKC017-073-083-111215-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 AM CDT MON APR 11 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 715 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
CANADIAN...KINGFISHER AND LOGAN
INCLUDING THE FOLLOWING LOCATIONS
CALUMET...CASHION...CRESCENT...DOVER...EL RENO...GUTHRIE...
HENNESSEY...KINGFISHER...LOVELL...MULHALL...NAVINA...NILES
...OKARCHE...ORLANDO...PIEDMONT...RICHLAND AND SEWARD
AT 420 AM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE HEAVY
RAIN FALLING IN SOUTHERN LOGAN AND WESTERN CANADIAN COUNTIES. IN
ADDITION...MORE RAIN WAS DEVELOPING IN WESTERN OKLAHOMA AND WILL MOVE
INTO CANADIAN...KINGFISHER AND LOGAN COUNTIES EARLY THIS MORNING
INCREASING THE THREAT OF FLASH FLOODING. WEATHER SERVICE RADAR
ESTIMATES THAT 4 TO 6 INCHES HAVE ALREADY FALLEN IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMXEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3571 9766 3542 9782 3538 9829 3564 9829
3615 9787 3616 9767 3615 9736 3583 9731
SPEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 4:17 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 11, 4:17 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
415 AM CDT MON APR 11 1994
UPR LOW NR SAF MOVG SLOWLY E AS PROGD BY BOTH NGM AND AVN. SFC LOW IN W
TX MOVG NE AND WL LIKELY PULL WRMFNT N A LTL INTO PTNS OF CNTRL OK BY
LATE AM. OK MESONET SHOWS WRMFNT FM NR JEFFERSON TO JUST S OF PAULS
VALLEY TO NR WETUMKA ATTM. SFC LOW LIKELY TO TRACK ALONG WRMFNT FM SE OF
SPS TO NR TUL BY 00Z. WSR 88-D FM KTLX/KFDR SHOWG LOTS OF STG TO SVR
STRMS ACRS WRN...CENTRAL AND NRN OK ATTM IN AN AREA OF STG LOW LVL SLY
FLOW ABV SHALLOW COLD AIR MASS AND UPR LVL DIFLNC. WL CONT FLASH FLOOD
WATCH FOR SW...CNTRL AND N-CNTRL OK ZONES THRU 12 NOON. CONVECTION ALONG
THE DRYLN IN TX IS RACING EWRD WL LIKELY DECREASE THE THREAT FOR HVY
RAINS BY NOON. DAY SHIFT WL NEED TO WATCH SITUATION CLOSELY.
PCPN CHCS GREATEST IN SERN OK TNGHT BUT WL ALSO KEEP CHC IN MOST OTHER
ZONES.
CLDS LIKELY TO LINGER ACRS MOST OF AREA THRU TUES BEFORE SUNSHINE
AND MUCH WARMER TEMPS RETURN ON WED. WL TRY TO TAKE A LOOK AT EXTENDED
FCST BEFORE SENDING ZONES. WL TRY TO HV ZONES OUT BY 445.
HBR 54 40 60 40 / 70 30 10 0
OKC 59 42 56 42 / 100 40 10 0
SPS 59 42 64 42 / 70 30 10 0
GAG 50 37 54 36 / 70 40 10 0
PNC 54 40 54 40 / 100 50 10 0
DUA 77 53 57 46 / 60 70 10 10
25 (MTE)
.OKC...FLASH FLOOD WATCH THROUGH 12 NOON FOR ZONES 7 8 12 13 17>27
33>36.
.TX...FLASH FLOOD WATCH THROUGH 12 TNOON FOR ZONE 83.In the hours before
Local storm report, Apr 11, 12:55 AM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1245 AM CDT MON APR 11 1994
TIME/DATE COUNTY LOCATION/EVENT
1210 AM/11TH HARMON NICKEL SIZE HAIL 3 MILES WEST
1 MILE NORTH OF MCKNIGHT.
1225 AM/11TH CANADIAN DIME SIZE HAIL IN CALUMENT.
1230 AM/11TH CANADIAN DIME SIZE HAIL 6 MILES SOUTH
5 MILES EAST OF CALUMENT.
1242 AM/11TH KIOWA DIME HAIL 2 MILES EAST OF
GOTEBO.
1242 AM/11TH KIOWA DIME SIZE HAIL 3 MILES EAST
OF MOUNTAIN VIEW.
1249 AM/11TH KIOWA NICKEL SIZE HAIL IN MOUNTAIN
VIEW.
1251 AM/11TH CANADIAN DIME SIZE HAIL 4 MILES WEST OF
| MUSTANG.
ALALocal storm report, Apr 11, 2:28 AM CDT, 1 hour 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 AM CDT MON APR 11 1994
TIME/DATE COUNTY LOCATION/EVENT
1220AM/11TH KIOWA MESONET REPORTED GUST TO
58 MPH.
100 AM/11TH KINGFISHER DIME SIZE HAIL IN OKARCHE.
145 AM/11TH CANADIAN DIME SIZE HAIL AT NEAR PIEMONT.
146 AM/11TH GREER x DIME SIZE HAIL 3S OF MANGUM.
215 AM/11TH KIOWA GOLFBALL SIZE HAIL 2E OF
HOBART.
ALALocal storm report, Apr 11, 2:35 AM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT ...CORRECTION....
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 AM CDT MON APR 11 1994
TIME/DATE COUNTY LOCATION/EVENT
1220AM/11TH KIOWA MESONET AT 4SE HOBART REPORTED
GUST TO 58 MPH.
100 AM/11TH KINGFISHER DIME SIZE HAIL IN OKARCHE.
145 AM/11TH CANADIAN DIME SIZE HAIL AT NEAR PIEMONT.
146 AM/11TH GREER DIME SIZE HAIL 3S OF MANGUM.
215 AM/11TH KIOWA GOLFBALL SIZE HAIL 2E OF
HOBART.
ALALocal storm report, Apr 11, 3:22 AM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 AM CDT MON APR 11 1994
TIME/DATE COUNTY LOCATION/EVENT
238 AM/11TH KIOWA MESONET 3 MILES SE OF HOBART
REPORTED 69 MPH WINDS.
305 AM/11TH CADDO DIME SIZE HAIL IN EAKELY.
ALALocal storm report, Apr 11, 4:10 AM CDT, 10 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 410 AM CDT MON APR 11 1994 TIME/DATE COUNTY LOCATION/EVENT 402 AM/11TH LOGAN 50-60 MPH WIN:DS IN CRESENT. ZIG.
Local storm report, Apr 11, 4:11 AM CDT, 9 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 410 AM CDT MON APR 11 1994 TIME/DATE COUNTY LOCATION/EVENT 402 AM/11TH LOGAN 60 MPH WI<NDS IN CRESENT. ZIG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 45 min |
| Apr 10, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 41 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Apr 10, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 45 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| Apr 10, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 10, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 37 min |
| Apr 10, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 50 min |
| Apr 10, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Apr 10, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Apr 10, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 46 min |
| Apr 10, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Apr 11, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Apr 11, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Apr 11, 12:30 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| Apr 11, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 49 min |
| Apr 11, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Apr 11, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 52 min |
| Apr 11, 1:25 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan | 3 hr |
| Apr 11, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| Apr 11, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Apr 11, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 41 min |
| Apr 11, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 53 min |
| Apr 11, 1:56 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 49 min |
| Apr 11, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 47 min |
| Apr 11, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Apr 11, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 52 min |
| Apr 11, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 43 min |
| Apr 11, 4:27 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 48 min |
| Apr 11, 5:50 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 25 min |
| Apr 11, 5:54 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 36 min |
| Apr 11, 6:19 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 41 min |
| Apr 11, 6:24 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Apr 11, 7:27 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 48 min |
| Apr 11, 12:44 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 36 min |
| Apr 11, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 40 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.